Hail, Ross
- When
- July 26, 5:27 PM EST to 5:32 PM EST
- Where
- Ross County, 1 mi SE of Andersonville
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.420, -82.987
Isolated thunderstorms developed as an upper level disturbance moved through the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated thunderstorms developed as an upper level disturbance moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 3:03 PM EST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE LOWER GREAT LAKES WILL GRADUALLY WEAKEN AND MOVE OFF TO THE EAST OVERNIGHT. THIS WILL ALLOW A COLD FRONT TO APPROACH FROM THE NORTHWEST ON FRIDAY AFTERNOON AND EVENING. THE FRONT WILL MOVE THROUGH THE AREA LATE FRIDAY NIGHT INTO SATURDAY...BRINING A DRIER AIRMASS FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPR LVL CLOSED LOW CENTERED NEAR THE THUMB OF LOWER MICHIGAN WILL OPEN UP AND MOVE OFF TO THE EAST TONIGHT. A VORT LOBE EXTENDING FROM THIS LOW ACRS THE CNTRL PART OF THE FCST AREA WAS INTERACTING WITH HIGHER BLYR LAYER CAPES ACRS THE FAR S AND E TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ONCE THIS VORT LOBE MOVES BY THIS EVENING...THE MAJORITY OF THE FCST AREA SHOULD REMAIN DRY AS NVA AND LACK OF LOW LVL FORCING WILL MAKE CHC/S OF PCPN QUITE SMALL. WANTED TO GO DRY AFTER MIDNIGHT...BUT MOST SURROUNDING OFFICES CONTINUE TO HOLD ON TO 30 AND 40 POPS...SO HAVE LEFT A SLIGHT CHC OF SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT HOURS. WITH MOSTLY CLOUDY SKIES AND DEWPOINTS IN THE LOWER AND MID 60S...TEMPS WILL BOTTOM OUT INTO THE LOWER AND MID 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... 12Z NAM-WRF AND 12Z GFS WERE FAIRLY SIMILAR IN THEIR RESPECTIVE FCSTS FOR THE NEAR TERM PERIOD...BUT HAVE SIDED MORE WITH THE NAM-WRF DUE TO ITS TYPICAL BETTER MESOSCALE PERFORMANCE. A COLD FRONT AND AN ASSOCD UPR LVL S/WV WILL MOVE FROM THE UPR MIDWEST INTO THE REGION BY FRIDAY NIGHT. BEST DYNAMICS AND LOW LVL FORCING ARE NOW DELAYED AND THUS HAVE STARTED TO BACK OFF ON THE TIMING OF SHOWERS AND THUNDERSTORMS ACRS THE REGION. WILL EMPLOY LIKELY WEST AND CHC FAR S AND E FOR FRIDAY AFTN. FOR FRIDAY NIGHT...THIS WILL BE THE BEST CHC FOR SHOWERS AND THUNDERSTORMS AS DYNAMICS COME INTO BETTER PLAY. HAVE USED 70 POPS ACRS THE ENTIRE REGION FOR FRIDAY NIGHT. CURRENT REGION IS UNDER A SLIGHT RISK FOR SVR WX ON FRIDAY. THIS WILL BE HIGHLY DEPENDENT ON SFC BASED HEATING AND IF WE CAN OBTAIN AT LEAST 30 KNOTS OF 0-6 KM BULK SHEAR...WHICH APPEARS LOW AT THIS TIME. WITH THE SLOW MOVING SYSTEM AND HIGH PRECIP EFFICIENCES...THUNDERSTORMS WILL LIKELY PRODUCE DECENT MODERATE TO LOCALLY HEAVY RAINFALL. AS FOR TEMPERATURES...HAVE USED A BLEND OF THE ETA MOS AND GFS MAV DUE TO THE UNCERTAINTY OF CLOUD COVER ON FRIDAY. LOWS FRIDAY NIGHT WILL DROP INTO THE MID AND UPPER 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... EXTENDED MODELS IN BETTER AGREEMENT THIS AFTN WITH FRNTL BNDRY PASSAGE AND MOVEMENT SAT INTO SUN. SFC WAVE RIDING ALONG BNDRY WILL PUSH WIDESPREAD TSTM ACTIVITY ACRS REGION FRI NIGHT...MENTIONED IN GREATER DETAIL IN SHORT TERM SECTION ABV. BY 12Z SAT...12Z NAM/GFS PE PROGS SUPPORT THIS CONVECTION FOCUSING OVER ERN 1/2 FCST AREA... AND HAVE CONTINUED LKLY POPS SAT MRNG. SFC WAVE AND FRNTL BNDRY WILL MOVE SLUGGISHLY TO THE EAST ON SAT AS UPR TROF SHARPENS JUST EAST OF THE REGION. WITH BNDRY REMAINING ACRS THE REGION...EXPECT SCT TSTMS WILL PERSIST FOR MUCH OF THE DAY IN WAKE OF THE LARGER CLUSTER OF TSTMS FROM FRI NIGHT/SAT MRNG. PCPN COVERAGE SHOULD DIMINISH AS AFTN PROGRESSES ACRS WESTERN 1/2 FCST AREA WITH BNDRY SHIFTING TO THE EAST. SLIGHTLY DRIER AIR SHOULD BEGIN TO FILTER INTO THESE AREAS SAT NIGHT ALLOWING FOR A SLOW CLEARING TREND AND DRIER CONDITIONS. HAVE MAINTAINED CHANCE POPS FOR ERN 1/3 FCST AREA FOR SAT NIGHT AND SUN AS DEEPER MOISTURE ASSOCD WITH SFC WAVE AND FRNTL BNDRY REMAIN IN CLOSE PROXIMITY ACRS WEST VIRGINIA. UPR TROF WILL SHIFT FURTHER EAST INTO MID ATLC REGION ON MON...WITH SFC HI PRES BUILDING SOUTH INTO THE OH VLY. SFC HI WILL BE FOCUS FOR MUCH OF THE UPCOMING WORK WEEK...BRINGING YET ANOTHER EXTENDED PERIOD OF DRY AND SEASONABLE WX AS COOL NE SFC FLO DOMINATES. HIGH TEMPS WILL START OUT IN THE M80S FOR MON/TUES...WITH PROGRESSIVELY WARMER AIR AS UPR RIDGE THAT HAS REMAINED ACRS WESTERN CONUS FOR MUCH OF THE LAST FEW WEEKS BEGINS TO SHIFT INTO GRT LKS AS AFOREMENTIONED TROF DROPS BACK INTO SE CONUS AND EAST COAST. MAY SEE AFTN TEMPS MAKE A RUN AT 90 DEG BY LATE WEEK. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MID CLOUDS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE PERIOD. THIS WILL LIMIT INSTABILITY DURING THE REST OF THE AFTERNOON AND EVENING. SO THE CHANCE OF THUNDERSTORMS OCCURRING AT ANY OF THE TERMINALS LOOKS LOW AT THIS TIME. HAVE INCLUDED A PERIOD OF SHOWERS IN THE CINCINNATI AND COLUMBUS TERMINALS. REMAINING MVFR VISIBILITIES SHOULD IMPROVE OVER THE NEXT FEW HOURS BUT THEN WILL LIKELY REDEVELOP OVERNIGHT. VISIBILITY WILL IMPROVE TO VFR AGAIN LATE IN THE TAF PERIOD. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO BE LOW THROUGH 18Z FRIDAY BUT THEN INCREASE AFTER THE END OF THE TAF PERIOD. OUTLOOK...SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...RYAN AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU JUL 26 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY REACH SEVERE LIMITS IN ISOLATED LOCATIONS TODAY...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SHOWERS AND THUNDERSTORMS MAY REACH SEVERE LIMITS ON FRIDAY...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU JUL 26 2007 INZ080-KYZ089-261915- SWITZERLAND IN-CARROLL KY- 230 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SOUTHWESTERN SWITZERLAND COUNTIES THROUGH 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LOCUST...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LOCUST...PRESTONVILLE...BRAYTOWN...CARROLLTON...GENERAL BUTLER STATE PARK...ENGLISH...LANGSTAFF...EASTERDAY...VEVAY...GHENT AND INTERSTATE 71 BETWEEN MILE MARKERS 40 AND 54. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT THU JUL 26 2007 KYZ090-094-261945- GALLATIN KY-OWEN KY- 254 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT GALLATIN AND NORTHERN OWEN COUNTIES THROUGH 345 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF US ROUTE 42 AT STATE ROUTE 184...MOVING EAST-SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ETHRIDGE...CARSON...SPARTA...GLENCOE...BROMLEY...AND INTERSTATE 71 BETWEEN MILE MARKERS 54 AND 65. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN QUICKLY WITH THIS THUNDERSTORM FURTHER WEST ACROSS CARROLL AND SOUTHERN SWITZERLAND COUNTIES. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT THU JUL 26 2007 OHZ088-262000- SCIOTO OH- 335 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH 400 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LYRA...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LYRA AND SOUTH WEBSTER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 544 PM EDT THU JUL 26 2007 OHZ082-262230- PIKE OH- 544 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT PIKE COUNTY THROUGH 630 PM EDT... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR IDAHO...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LAKE WHITE...PIKETON...WAVERLY...PIKE COUNTY AIRPORT...OMEGA...GIVENS... LINN...STOCKDALE AND BEAVER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The Cincinnati radar (KILN), 72 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47803, 47804.